MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH SYNCAGE EVOLUTION SPINDLE; MISC. ORTHO SURGICAL INSTR.   

OBERDORF SYNTHES PRODUKTIONS GMBH SYNCAGE EVOLUTION SPINDLE; MISC. ORTHO SURGICAL INSTR.   
Catalog Number 03.825.002
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation flow: damage.Visual inspection: the syncage evolution spindle (part # 03.825.002 lot # h052900) was received at us cq.Upon magnification, the weld that joins the shaft and the knob has a hairline crack along the entire circumference of the weld.The knob can toggle slightly when applying rotational force, the shaft cannot be separated from the knob.There are surface scratches along the shaft of the device that are consistent with normal wear.The received condition is consistent with the complaint condition thus the complaint is confirmed device failure/defect identified? yes; weld failure.Dimensional inspection: shaft diameter just proximal to the weld was measured.Specified dimensions shaft diameter = 6.2mm +/- 0.05.Measured dimensions: shaft diameter = 6.20mm; conforming.Manufacturing record evaluation: the received syncage evolution spindle (part # 03.825.002, lot # h052900) was manufactured at avalign technologies ¿ (b)(4) on (b)(6) 2016.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Conclusion: the complaint was confirmed for the received syncage evolution spindle (part # 03.825.002, lot # h052900) as the weld failed.The weld is cracked along its entire circumference which resulted in a loose shaft.The knob can be toggled with a light application of rotational force, the knob does not come completely undone.Disassembly of the device is still not possible.Although no definitive root-cause can be determined, it is possible that the device experienced unintended forces that lead to the weld failure.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on an unknown date the knob of the syncage evolution spindle has unscrewed from the shaft.When the knob is turned it unscrews from the shaft and the spindle cannot release the trial.An additional spindle was used to complete the surgery without patient consequence.Concomitant medical products: unknown trial spacer, (part # unknown, lot # unknown, quantity 1).Unknown evolution implant holder, (part # unknown, lot # unknown, quantity 1).This report is for one (1) syncage evolution spindle.This is report 2 of 2 for (b)(4).

Brand Name
SYNCAGE EVOLUTION SPINDLE
Common Device Name
MISC. ORTHO SURGICAL INSTR.   
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9198463
Report Number8030965-2019-69373
Device Sequence Number16255259
Product Code LXH
UDI-Device Identifier07611819542303
UDI-Public07611819542303
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.825.002
Device Lot NumberH052900
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/26/2019
Initial Report FDA Received Date10/16/2019
Patient Sequence Number1